Smoking Cessation

Smoking cessation, otherwise called quitting smoking, is when a person discontinues smoking tobacco. Tobacco contains an addictive substance called nicotine, which makes quitting smoking a challenge. Medications like Nicotine replacement therapy (NRT) and antidepressants are used to help a person quit smoking.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have pain in the right lungs with yellow phlegm. Can I have lung cancer?

Query: Hi doctor, I am a 19 year old male, and I weigh 140 lbs, and I am 5.7 feet tall. About three weeks ago, I went to the doctor for a fever, chills, and a headache. I was told that it was a minor case of flu. I developed blood in my mucus soon after, but I did not go to the doctor, as it went away aft...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. It is a repeat lower respiratory tract infection, which is leading to both yellow phlegm and chest pain due to inflammation of pleura called as pleuritis. Chances of cancer are very less, provided your young age. Still, you should get one a chest x-ray done. I suggest ...  Read Full »

I feel like water and liquid gets diffused outside the digestive tract. Why?

Query: Hello doctor, I feel irritation and pain in the abdomen, particularly below my right rib cage for almost two years now. I feel like water and liquid food gets diffused outside the digestive tract, into the outer parts and skin. It causes allergic irritation, inflammation, discomfort, and pain in th...  Read Full »


Dr. Arvind Guru

Answer: Hi, Welcome to icliniq.com. For a detailed advice, I would like to know a bit more regarding your problem first. When did you notice it for the first time? How did it come to your notice? Does this pain come and go or present at all times? Is it a burning, piercing, constricting, or squeezing type? ...  Read Full »

Does intake of Chantix alter a person's memory?

Query: Hi doctor, I started taking Chantix to quit smoking for around three months now. The side effects I noticed were vivid dreams and becoming more withdrawn. Two months back, my girlfriend and I got into a domestic dispute. My honest memory of this incident is that she started verbally abusing me from ...  Read Full »


Dr. Padmapriya Chandran

Answer: Hi, Welcome to icliniq.com. The behavioral disturbances that you had exhibited were unlikely to have been caused by Chantix (Varenicline). It is just that you got disturbed that day and had reacted to the stressful situation. The memories that you have are real time memories and not imagined as you...  Read Full »

Will smoking cause red and black patches inside the mouth?

Query: Hello doctor, I am a 22 year old male, who weighs 90 kg and 6 feet tall. I have pain in my chest and dyspnea from the past four months. For the last ten days, I noticed black and red patches in my mouth. I use tobacco, so I am scared that I have cancer. The spots are present on both side in my mout...  Read Full »


Dr. Geeth Sadasivam

Answer: Hi, Welcome to icliniq.com. The red and black patches which are painful are mostly oral ulcers. The blackish color should be the effect of the smoking habit. With the history you have given, I suspect it to be nicotine stomatitis, which is ulcers due to smoking. Vitamin B12 deficiency and stress ar...  Read Full »

How to treat a black hairy tongue?

Query: Hi doctor, A few weeks ago I noticed that my tongue had patchy green areas. However, it has now turned into more of a yellow color, more so in the back than the front. Brushing the tongue seems to remove the yellow, but then it comes back. I am very scared of the black hairy tongue, and I read that...  Read Full »


Dr. Nupur Prashant Shah

Answer: Hi, Welcome to icliniq.com. I have gone through the attached photo (attachment removed to protect patient identity), and I understand your concern. As your tongue has turned yellow and black from green in the front part, it is a typical feature of a hairy tongue. Clinically it looks like a hairy ...  Read Full »

Kindly suggest the seriousness of triple valve disease in a smoker.

Query: Hello doctor, I am a 42 year old male. I smoke 30 to 40 cigarettes per day. I was admitted into a hospital last week with chest pain and underwent angiography, which showed triple vessel disease. ECG was showing normal rhythm with no evidence of acute ischemic changes. Troponins were mildly elevat...  Read Full »


Dr. Amiya Kumar Chattopadhyay

Answer: Hi, Welcome to icliniq.com. After seeing your reports (attachment removed to protect patient identity), yes, three of your major vessels are affected. But, the seriousness depends on the percentage of the block and how narrow the vessels have become, which I cannot make out by looking at the photo. ...  Read Full »

I am unable to stop smoking. Kindly suggest some steps to stop it.

Query: Hi doctor, My age is 20. I smoke five to six cigarettes per day for the last one year. I am unable to stop smoking. Please help me to get out of it. I do not want to smoke.  Read Full »


Dr. Shinas Hussain A P

Answer: Hello,Welcome to icliniq.com.I appreciate you for taking a forward step to quit smoking.It is quite easy for you to quit smoking because it is just one year since you are into it.First of all, you need to set a quit date and inform your family and friends that you are quitting. Have a healthy diet a...  Read Full »

Does erection problems persist after discontinuing antidepressant?

Query: Hello doctor, I am 23 years old and I am on Citalopram, Buspirone, and Valium. In the past few weeks, I have stopped taking Valium. I am taking only 2.5 mg to wean off and just today I discontinued the Citalopram as well after gradually cutting down from 40 mg to 10 over the last two weeks. I still ...  Read Full »


Dr. Vivekanandan G

Answer: Hi, Welcome to icliniq.com. If the erection problem is due to antidepressants, then it will become invariably normal once you stop the medications. In your case, the reason must be marijuana. I think it is better you stop that and also get your early morning serum testosterone assay done. For furthe...  Read Full »

After quitting smoking, will blood viscosity reverse back to normal?

Query: Hello doctor, It has been seven days since I have smoked a cigarette (quit cold turkey). How long will it take after quitting smoking, for the blood to be free from nicotine? Is blood viscosity reversible by simply cutting down nicotine?  Read Full »


Dr. Prakash H Muddegowda

Answer: Hi, Welcome to icliniq.com. Looking at the query, my opinion is as follows: The effect of nicotine is dependent upon the amount and years of cigarettes smoked and can vary from two days to two months. On an average, usually within a month of withdrawal of nicotine, the blood viscosity starts redu...  Read Full »

Does dry socket result from smoking 24 hours after tooth extraction?

Query: Hello doctor, I had my lower back tooth pulled out three days back. It took a lot of effort to pull it out, as it was not loose. I have a little pain in that area and in my jaw, and I am terrified that I have or I am getting a dry socket. I am a smoker, and I waited for 24 hours before I smoked afte...  Read Full »


Dr. Purva Jingar

Answer: Hello, Welcome to icliniq.com. It seems like a dry socket, but wait for a week, for it to heal. Also, if the pain exceeds more than seven days, then visit a dentist and get an x-ray done. Until then, follow the prescribed medications and quit smoking, as it is not a good habit. Drink lots of water,...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.